Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
125 Doctors are Online

Dreaming all night. Had taken 5 HTP for depression. Could it be serotonin syndrome?

User rating for this question
Very Good
Answered by

Practicing since : 2009
Answered : 632 Questions
Hello doctor, i started 50mg 5 HTP yesterday morning, for mild anxiety and mild depression which i dont know is situational or chemical.(i have been binge drinking alcohol since many months and now soberly recovering) However my overall mood has lifted a bit as it has lowered my excessive thinking. However last night i had very vivid dreams and lucid dreams. I wanted to know, is it possible for a dose as small as 50mg to create serotonin syndrome ? Is 50mg 5 HTP XXXXXXX ? Should i continue the medicine ?
Posted Sun, 21 Apr 2013 in Mental Health
Answered by Dr. Sundar Gnanavel 3 hours later
Thanks for your query. 5 hydroxy tryptamine is usually used as an augmentation agent with other antidepressants for faster action. Just 50 mg of the drug is unlikely to result in serotenergic syndrome and can be continued safely. However if you had started the drug on your own I would advise you consult a psychiatrist for starting a primary antidepressant like ssri group of drugs as it is uncommon to be only on 5ht drug without an antidepressant. Wish you good health.
Dr Sundar
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor